MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22702
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was performed only by the photos provided in response to this report because the product said to be involved was not provided to cook for evaluation.The photo of the pouch matches the lot number and information in the report.Per the second photo, the core wire was retracted into the catheter and the snare head was not present at the distal end of the wire.No other devices from lot number w4111096 remain at the distribution center.A review of tensile test data for the drive cable to snare head assembly was performed and it was verified that the sample device units met the acceptable criteria.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all acusnare polypectomy snare soft are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy procedure, the physician used a cook acusnare polypectomy snare soft.The user opened the package and checked the integrity of the device, which was fine.The user advanced the device to the desired position to cut the polyps, but the tip of the device was broken.They used a forceps to pick [retrieve] the broken tip from patient.A section of the device did not remain inside the patient's body.The detached portion of the device was retrieved with a forceps.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: photos of the device said to be involved were provided.The photo of the pouch matches the lot number and information in the report.Per the second photo, the core wire was retracted into the catheter and the snare head was not present at the distal end of the wire.Our laboratory evaluation of the returned product said to be involved confirmed that the snare head had detached from the distal end.The detached snare head was not returned with the rest of the device.The catheter had various kinks and bends throughout its length.When the handle was manipulated, the drive wire advanced and retracted; however, there was slight resistance when manipulating the handle.The handle felt sticky at some points during the movement.The device was sent back to the supplier for further evaluation.The supplier provided the following information: "one (1) device from the reported event was returned inside of a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the handle or catheter were observed.However, the pushrod located within the handle was found to be bent and damaged.Additionally, the distal end of the drive wire was damaged.The crimp at the distal end of the drive wire could be verified because of the gross damage to the assembly.The device could not be functionally evaluated due to gross damage of the pushrod and disconnected distal end of the drive wire.The handle could not be manipulated for a functional evaluation.However, the drive wire was manipulated to simulate both the retracted and extended positions.The simulated manipulations showed that the device would have operated as intended aside from the gross damage.The device would not operate as designed due to the damaged drive wire.The root cause of the damaged drive wire is unknown.The device history records were reviewed and found to be manufactured in february 2018 with no indication of relevant defects." the returned device that was sent to the supplier for further evaluation was requested back from cook endoscopy for an additional evaluation.A second evaluation was performed at cook endoscopy by disassembling a portion of the sheath and visually inspecting the distal end of the drive wire under magnification.It was found that the drive wire was insufficiently crimped during manufacturing causing the snare head to detach.There was no visual evidence of a crimp on the drive wire.A review of tensile test data for the drive cable to snare head assembly was performed and it was verified that the sample device units met the acceptable criteria.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: it was confirmed that the snare head detached due to an insufficient crimp at the drive wire cable to snare head assembly.A notification for heightened awareness was sent to the supplier on 09-may-2019.Prior to distribution, all acusnare polypectomy snare softs are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8511564
Report Number1037905-2019-00200
Device Sequence Number11208468
Product Code KNS
UDI-Device Identifier00827002227026
UDI-Public(01)00827002227026(17)210305(10)W4040363
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberG22702
Device Catalogue NumberSASH-1-S
Device Lot NumberW4040363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE, AND MODEL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR